Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 262, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2005, 6:25 PM EDT for Dade County, Walker County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 6:25 PM EDT (22:25 UTC)
- Expired
- May 10, 2005, 7:07 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 102226
SVRFFC
GAC083-295-102315-
/O.NEW.KFFC.SV.W.0262.050510T2225Z-050510T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT TUE MAY 10 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DADE COUNTY IN NORTHWEST GEORGIA
WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 715 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLOUDLAND STATE PARK...AND MOVING SOUTH AT 10 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF CEDAR GROVE MOVING SOUTH
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE AND CLOUDLAND STATE PARK.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3489 8539 3488 8548 3469 8555 3459 8553
3459 8538
$$1 follow-up statement
000
WWUS52 KFFC 102307
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT TUE MAY 10 2005
GAC083-295-102317-
/O.CAN.KFFC.SV.W.0262.000000T0000Z-050510T2315Z/
DADE-WALKER-
707 PM EDT TUE MAY 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR WALKER AND DADE COUNTIES
IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...VERY HEAVY RAIN...AND SMALL HAIL ARE
STILL POSSIBLE WITH THIS STORM.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3489 8539 3488 8548 3469 8555 3459 8553
3459 8538
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:35 PM EDT, 50 minutes earlier.
Area forecast discussion, May 10, 5:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT TUE MAY 10 2005 .SHORT TERM... THE UPPER LEVEL LOW ROTATING OVER NORTHEAST GEORGIA WILL CONTINUE TO PROVIDE A TRIGGER FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE OVER PORTIONS OF CENTRAL AND EAST GEORGIA. MODELS ARE IN PRETTY GOOD AGREEMENT IN THE SHORT TERM. NAM/GFS DROP THE LOW SOUTHWARD ALONG THE GEORGIA/SOUTH CAROLINA STATE LINE THROUGH TOMORROW MORNING AND INTO NORTHEAST GEORGIA AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEAST. MODELS SHOWING BEST SURFACE BASED INSTABILITY AND CAPES OVER EAST CENTRAL GEORGIA THIS EVENING. THE END OF THE WORK WEEK WILL BE DRY AS UPPER LEVEL RIDGE AND SURFACE HIGH BUILDS OVER THE SOUTHEAST. .LONG TERM... GFS INDICATING NEXT SHORT WAVE WILL DROP INTO GREAT LAKES AREA BY SATURDAY AS UPPER LEVEL FLOW BEGINS TO SPLIT. BY SUNDAY MORNING THE SOUTHERN STREAM LOW BEGINS TO AFFECT THE SOUTHEAST...LINGERING OVER THE FORECAST AREA THROUGH THE END OF THE FORECAST PERIOD. THE ASSOCIATED SURFACE FRONT WASHES OUT OVER THE FORECAST AREA BUT WILL PROVIDE ENOUGH FOCUS FOR SLIGHT CHANCE POPS DAYS 6 AND 7. && .AVIATION... UPPER LOW OVER EAST CENTRAL GEORGIA AND WEAK SURFACE TROUGH ACROSS CENTRAL GEORGIA. ALTHOUGH MOST CONVECTION OVER SOUTH CAROLINA AND EAST CENTRAL GEORGIA...THE AIR MASS REMAINS QUITE UNSTABLE OVER ALL THE CWA AND WITH SOME OUTFLOW BOUNDARIES WANDERING AROUND THE AREA AND STILL A LITTLE AFTERNOON HEATING COULD STILL SEE SOME ISOLATED CONVECTION ELSEWHERE IN CWA THROUGH EVENING. HOWEVER SHOULD BE DISSIPATING BY 01Z. GRADUAL DRYING ANTICIPATED AS LOW MOVES SLOWLY EAST THROUGH WEDNESDAY. SKIES SHOULD GENERALLY BECOME CLEAR AFTER 02Z EXCEPT IN NORTHEAST GEORGIA WHERE SOME SC AND MID CLOUDS WILL LINGER. VISIBILITIES GENERALLY 6+ EXCEPT 3-5 MILES FOG AND HAZE FROM 10-14Z. SURFACE WINDS MOSTLY NORTHWEST 3-6 KTS TONIGHT BUT BECOMING NORTHEAST ON WEDNESDAY AT 5-8 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 60 83 61 84 / 30 20 10 10 ATHENS 61 84 61 85 / 30 20 10 10 GAINESVILLE 60 83 61 83 / 30 20 10 10 ROME 59 87 61 87 / 20 20 10 10 COLUMBUS 63 87 62 87 / 30 20 10 10 MACON 62 85 61 86 / 40 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 39/12/38
Hazardous weather outlook, May 10, 1:50 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 PM EDT TUE MAY 10 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 150 PM EDT TUE MAY 10 2005 .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED ACROSS NORTH GEORGIA THIS AFTERNOON WILL SLOWLY DROP SOUTHEAST THIS EVENING. SEVERAL WEAK MESOSCALE BOUNDARIES ACROSS NORTH GEORGIA AND NORTH ALABAMA WILL ACT AS THE INITIAL FOCUS FOR STORMS TO DEVELOP. .PRIMARY HAZARD... THE PRIMARY HAZARD THIS AFTERNOON WILL BE LARGE HAIL AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH A FEW STORMS POSSIBLY REACHING SEVERE CRITERIA. THOUGH WIND FIELDS WILL NOT BE CONDUCIVE TO SEVERE WEATHER...A VERY COOL AIR MASS ALOFT WILL PROVIDE FOR AN UNSTABLE ATMOSPHERE THIS AFTERNOON AND EARLY EVENING. CAPES ARE EXPECTED TO RISE TO AROUND 1500 WITH LIFTED INDICES OF MINUS 4 TO MINUS 5. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS BETWEEN 2 PM AND 8 PM EDT. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE EXPECTED THUNDERSTORM COVERAGE... FULL SCALE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SEVERE WEATHER REPORTS CAN BE PROVIDED TO THE NATIONAL WEATHER SERVICE BY CALLING OR THROUGH THE WEB AT WEATHER.GOV AND CLICK ON GEORGIA. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, May 10, 5:16 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 PM EDT TUE MAY 10 2005 GAZ057-102145- 516 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN HENRY COUNTY UNTIL 545 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMPTON...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT LUELLA...LOCUST GROVE AND INTERSTATE 75 BETWEEN MILE MARKERS 210 AND 215.
Special weather statement, May 10, 5:37 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 537 PM EDT TUE MAY 10 2005 GAZ001-002-102215- 537 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN DADE AND WALKER COUNTIES UNTIL 615 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW ENGLAND OR 3 MILES EAST OF TRENTON... MOVING SOUTH AT 15 MPH.
Special weather statement, May 10, 5:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT TUE MAY 10 2005 GAZ056-058-102215- 541 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZE HAIL AND 40 TO 50 MPH WINDS IN SPALDING AND BUTTS COUNTIES UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TOWALAGA...SOUTH OF THE LOCUST GROVE EXIT ON I-75...MOVING SOUTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR POMONA IN SPALDING COUNTY. MOTORISTS ALONG I-75 BETWEEN HIGH FALLS AND LOCUST GROVE SHOULD EXERCISE CAUTION AND SLOW DOWN.
Special weather statement, May 10, 5:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 553 PM EDT TUE MAY 10 2005 GAZ083-084-096-097-102230- 553 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES UNTIL 630 PM EDT... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES EAST OF NICKLESVILLE TO JEFFERSONVILLE...MOVING SOUTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 630 PM EDT.
Special weather statement, May 10, 6:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EDT TUE MAY 10 2005 GAZ059-070>072-102245- 616 PM EDT TUE MAY 10 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN JONES...MONROE...LAMAR AND JASPER COUNTIES UNTIL 645 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HILLSBORO TO CHAPPEL...MOVING SOUTHEAST AT 15 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 645 PM EDT.
Local storm report, May 10, 6:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 E DEEPSTEP 33.02N 82.95W
05/10/2005 0.75 INCH WASHINGTON GA TRAINED SPOTTER
PARTIALLY COVERING THE ROAD.
&&
EAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 25 min |
| May 10, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 29 min |
| May 10, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 33 min |
| May 10, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 30 min |
| May 10, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Washington | 32 min |
| May 10, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 31 min |
| May 10, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 33 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 45 min |
| May 10, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 51 min |
| May 10, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 26 min |
| May 10, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 28 min |
| May 10, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 34 min |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 29 min |
| May 10, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 45 min |
| May 10, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 50 min |
| May 10, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 24 min |
| May 10, 7:51 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.